Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 31, 2018, 10:10 PM CDT for Jackson Parish, Winn Parish, Louisiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2018, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 31, 2018, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 105 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 10:15 PM CDT | TSTM WND DMG | 5 E Dodson, LA | TREE DOWN AT THE INTERSECTION OF LA HWYS 34 AND 126. |
| Jul 31, 10:18 PM CDT | TSTM WND DMG | 5 Ese Dodson, LA | CORRECTED TIME. TREE DOWN ONE HALF MILE EAST OF HWY 34 ON AUNT MARIES ROAD. |
| Jul 31, 10:20 PM CDT | TSTM WND DMG | 1 E Dodson, LA | TREE DOWN ON HWY 126 JUST EAST OF DODSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
221 WUUS54 KSHV 010310 SVRSHV LAC049-127-010415- /O.NEW.KSHV.SV.W.0182.180801T0310Z-180801T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Shreveport LA 1010 PM CDT TUE JUL 31 2018 The National Weather Service in Shreveport has issued a * Severe Thunderstorm Warning for... Southeastern Jackson Parish in north central Louisiana... Winn Parish in north central Louisiana... * Until 1115 PM CDT. * At 1009 PM CDT, a severe thunderstorm was located 10 miles southeast of Jonesboro, moving south at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Winnfield, Jonesboro, Dodson, Calvin, Sikes, Joyce and Hudson. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding or ponding of water on roads. Do not drive your vehicle through flooded roadways. && LAT...LON 3221 9273 3221 9240 3181 9237 3183 9289 TIME...MOT...LOC 0309Z 346DEG 14KT 3211 9260 HAIL...0.75IN WIND...60MPH $$ 06
2 follow-up statements
757
WWUS54 KSHV 010338
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1038 PM CDT TUE JUL 31 2018
LAC049-010346-
/O.CAN.KSHV.SV.W.0182.000000T0000Z-180801T0415Z/
Jackson LA-
1038 PM CDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON PARISH IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3212 9277 3208 9239 3181 9237 3183 9289
TIME...MOT...LOC 0336Z 347DEG 35KT 3200 9248
$$
LAC127-010415-
/O.CON.KSHV.SV.W.0182.000000T0000Z-180801T0415Z/
Winn LA-
1038 PM CDT TUE JUL 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL WINN PARISH...
At 1036 PM CDT, a severe thunderstorm was located 10 miles northeast
of Winnfield, moving south at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Winnfield, Dodson, Calvin, Sikes, Joyce and Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3212 9277 3208 9239 3181 9237 3183 9289
TIME...MOT...LOC 0336Z 347DEG 35KT 3200 9248
HAIL...0.75IN
WIND...60MPH
$$
06979
WWUS54 KSHV 010400
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1100 PM CDT TUE JUL 31 2018
LAC127-010408-
/O.CAN.KSHV.SV.W.0182.000000T0000Z-180801T0415Z/
Winn LA-
1100 PM CDT TUE JUL 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINN PARISH IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3212 9277 3208 9239 3181 9237 3183 9289
TIME...MOT...LOC 0357Z 346DEG 14KT 3191 9245
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:46 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 31, 7:46 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 746 PM CDT Tue Jul 31 2018 .UPDATE... To change weather type back to Thunderstorms 00-06Z timeframe. && .SHORT TERM... Well, we are likely to diminish soon after sundown thunderwise, but still looking good on Sat/Rad and even just a look out the window to the ENE near Grambling and Farmerville with some little anvils. Others showers are still right ahead of the front from Sabine to Grant and LaSalle parishes. No other changes at this time. /24/ && .PREV DISCUSSION... /issued 645 PM CDT Tue Jul 31 2018/ AVIATION... For the ArkLaTex, fropa working past KLFK/KMLU attm with still a few showers S of KELD moving SE16KT. SFC winds will keep N/NE this cycle generally less than 10KT. There could be some patchy BR around daybreak at a few sites with freshly wet soil. Otherwise Chamber of Commerce start to the new month with dry weather becoming hotter once again. /24/ PREV DISCUSSION... /issued 350 PM CDT Tue Jul 31 2018/ SHORT TERM... Upper low has moved ne into Illinois, cold front wrapping south of I-20 in ne TX, and prefrontal trough has pushed convection mostly south of cwa as very dry mid lvl air has entrained behind this trough. Have left in low pops into evening south of I-30 as base of upper trough associated with the retreating upper low passing thru area. Temps will fall quickly where dewpoints into the 50s have moved into ne TX and post frontal cumulus will vaporize quickly with setting sun. With the front movg very slowly across remainder of area overnight, expect a variation of overnight lows. Patchy fog expected across eastern portions of area where clouds held temps down and dewpoints have not begun to fall. Radiation cooling with damp ground in places once clouds diminish later this eveing. Highs tomorrow either side of 90 degrees but virtually no additional heat index with the low humidity./07/ LONG TERM.../Thursday through Tuesday/ A weak upper level trough will remain nearly stationary Thursday and Friday across the Mid and Lower MS Valley, but despite the presence of this feature over these areas through late week, sfc ridging will maintain a light NNErly and dry low level flow which will keep the Gulf (and hence low level moisture) cut off and the Ern and Srn sections of Ncntrl LA dry. The GFS does hint at a weak inverted low level trough developing Friday over the Lower MS Valley which may migrate W into NE LA by afternoon, and may focus very isolated afternoon convection over NE LA which may drift into the extreme Ern sections of Ncntrl LA. The aforementioned upper level trough remains progged to drift back W as a shear axis Saturday in response to the building upper ridge that will begin expanding W across the SE U.S. from the Wrn Atlantic, with a return of Srly low level winds and low level moisture resulting in a greater expansion of isolated convection developing over much of the region. Convection may be more widely sct over the Srn and Ern zones Saturday and thus have expanded low chance pops for these areas. Otherwise, isolated mainly afternoon convection will remain the theme Sunday and Monday as the weak shear axis is slowly lifted back N and W, trapped atop the SE CONUS ridge and detached from the Westerlies. The SE U.S. ridge should begin to flatten out early next week while the death ridge over Four Corners region begins to amplify and expand E into the Srn Plains. However, the ECMWF remains more bullish with the Ewd expansion of the ridge over the Ark-La-Tex than the GFS, which actually carves a rather deep trough along/E of the MS Valley by midweek. Not quite buying into this scenario just yet, but after brief respite from the extreme heat and humidity through Friday, look for temps to climb back into the mid and possibly upper 90s in most locales this weekend and especially early next week. /15/ PREV DISCUSSION... /issued 133 PM CDT Tue Jul 31 2018/ UPDATE... Made temp and dewpoint adjustments to reinitialize as portions of ne TX rapidly rose to near 90 degrees by noon as soon as the clouds cleared out of the area, but before any cold air advection settled in. Also removed morning wording, which contained more in the way of clouds and rain chances./07/ PREV DISCUSSION... /issued 1254 PM CDT Tue Jul 31 2018/ AVIATION... Convection becmg more isold as moisture becmg more shallow. Left in another two to three hours at klfk, keld, and kmlu, along with mvfr cigs near convection. Northerly winds today with prefrontal trough, otherwise lgt and vrbl until cold front wrapping into ne TX maintains lgt north winds into night and Wed mrng. Klfk, kmlu, and keld may see some low clouds and fog overngiht due to wet ground and lower daytime highs coupled with a slower cooling of dewpoints overnight./07/. PREV DISCUSSION... /issued 1113 AM CDT Tue Jul 31 2018/ UPDATE... Convection across the area has become more scattered with mid lvl dry air intruding in advance of sfc front, still near I-30. Heavy rain which ha.SHORT TERM... .LONG TERM... && s caused overnight flooding across portions of East TX lakes has fortunately shifted into se TX. Adjusted fcst to allow for a gradual tapering of pops from the late morning to early eve period. Have also lowered aftn highs at most locations due both to the cloud cover south of front and the temp gradient profile upstream of the front, as do not expect temps to rise more than 10 degrees at most from late morning readings in either sector./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 91 69 93 / 10 0 0 0 MLU 69 89 67 91 / 30 10 10 0 DEQ 61 89 65 92 / 0 0 0 0 TXK 64 89 67 91 / 0 0 0 0 ELD 63 89 65 92 / 10 0 0 0 TYR 66 92 68 94 / 0 0 0 0 GGG 67 91 68 93 / 0 0 0 0 LFK 69 92 68 94 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/07/15
Hazardous weather outlook, Jul 31, 3:20 PM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 320 PM CDT Tue Jul 31 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 320 PM CDT Tue Jul 31 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to widely scattered afternoon showers and thunderstorms will be possible Saturday through Monday across much of the Four State Region, as low level moisture begins to increase once a weak upper level disturbance drifts back west across the area. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms. Afternoon temperatures will also continue a gradual warming trend late this week, climbing into the mid 90s this weekend and early next week. With the increase in humidity levels expected this weekend, heat indices will range from 100 to 105 degrees through at least early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 15
In the hours before
Special weather statement, Jul 31, 7:39 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
739 PM CDT TUE JUL 31 2018
LAZ005-010115-
Lincoln LA-
739 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN PARISH UNTIL
815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Arcadia, or 7 miles northwest of Grambling, moving
southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Ruston, Grambling, Simsboro and Vienna.
LAT...LON 3257 9258 3247 9264 3246 9278 3246 9287
3257 9288 3260 9288 3261 9287 3265 9286
3270 9278
TIME...MOT...LOC 0039Z 331DEG 18KT 3260 9282
06Special weather statement, Jul 31, 7:45 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
745 PM CDT TUE JUL 31 2018
LAZ005-006-010130-
Lincoln LA-Union LA-
745 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
LINCOLN PARISHES UNTIL 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooley, or 18 miles southeast of Junction City, moving southeast at
15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Farmerville, Bernice, Dubach, Downsville, D Arbonne, Bayou D Arbonne
Lake, Shiloh and Unionville.
LAT...LON 3283 9268 3290 9245 3267 9220 3260 9238
3258 9255 3268 9267
TIME...MOT...LOC 0044Z 329DEG 13KT 3281 9255
06Special weather statement, Jul 31, 8:27 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
827 PM CDT TUE JUL 31 2018
LAZ006-010215-
Union LA-
827 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION PARISH UNTIL 915 PM
CDT...
At 826 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Farmerville, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Rocky Branch, Loch Lomon, Cecil, Spencer, Oakland, Haile,
Linville and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3274 9206 3272 9206 3263 9219 3289 9246
3301 9237 3300 9207 3298 9208 3297 9207
3297 9208 3292 9207 3287 9208 3284 9206
3283 9207 3280 9205 3276 9206 3274 9205
TIME...MOT...LOC 0126Z 303DEG 9KT 3292 9235
06Special weather statement, Jul 31, 8:52 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
852 PM CDT TUE JUL 31 2018
LAZ005-013-014-010230-
Lincoln LA-Ouachita LA-Jackson LA-
852 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHWESTERN OUACHITA
AND SOUTHEASTERN LINCOLN PARISHES UNTIL 930 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Claiborne to 8 miles southeast
of Ruston to 12 miles southeast of Grambling to 6 miles northeast of
Jonesboro. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Choudrant, Chatham, Quitman, Eros, Cheniere, Calhoun, Mineral
Springs, Caderville, Eureka, Lapine and Folksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3238 9222 3231 9232 3224 9235 3216 9253
3234 9276 3248 9259 3257 9256 3259 9241
3258 9241 3258 9232 3246 9221
TIME...MOT...LOC 0151Z 356DEG 24KT 3253 9241 3247 9252 3239 9258 3232
9264
06Special weather statement, Jul 31, 9:43 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
943 PM CDT TUE JUL 31 2018
LAZ013-014-019-021-010330-
Caldwell LA-Winn LA-Ouachita LA-Jackson LA-
943 PM CDT TUE JUL 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
SOUTHEASTERN JACKSON...SOUTHWESTERN OUACHITA AND NORTHEASTERN WINN
PARISHES UNTIL 1030 PM CDT...
At 941 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Brownsville-Bawcom to 19
miles southeast of Ruston to near Jonesboro. Movement was southeast
at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jonesboro, Chatham, Dodson, Sikes, Vixen and Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 9209 3213 9226 3209 9235 3204 9248
3197 9267 3213 9283 3228 9263 3233 9251
3239 9230
TIME...MOT...LOC 0241Z 312DEG 11KT 3231 9235 3229 9246 3224 9258 3216
9275
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:39 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Jul 31, 7:45 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| Jul 31, 8:01 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 44 min |
| Jul 31, 8:27 PM CDT | Special Weather Statement | SHV | Union | 48 min |
| Jul 31, 8:52 PM CDT | Special Weather Statement | SHV | Jackson | 38 min |
| Jul 31, 9:43 PM CDT | Special Weather Statement | SHV | Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.